Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 251, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 15, 2008, 3:51 PM EDT for Providence County, Rhode Island; Norfolk County, Worcester County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2008, 3:51 PM EDT (19:51 UTC)
- Expired
- Aug 15, 2008, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Norfolk County, MA, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 151951 SVRBOX MAC021-027-RIC007-152030- /O.NEW.KBOX.SV.W.0251.080815T1951Z-080815T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT FRI AUG 15 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND... THIS INCLUDES THE CITY OF WOONSOCKET... EXTREME SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... EXTREME SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 430 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MILLVILLE...OR 6 MILES WEST OF WOONSOCKET... AND MOVING NORTHEAST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLVILLE BY 400 PM EDT... BLACKSTONE...WOONSOCKET AND CUMBERLAND BY 410 PM EDT... BELLINGHAM BY 425 PM EDT... LAT...LON 4213 7150 4198 7138 4189 7166 4196 7172 TIME...MOT...LOC 1952Z 233DEG 16KT 4199 7161 $$ BELK
1 follow-up statement
000 WWUS51 KBOX 152034 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 434 PM EDT FRI AUG 15 2008 MAC021-027-RIC007-152043- /O.EXP.KBOX.SV.W.0251.000000T0000Z-080815T2030Z/ WORCESTER MA-NORFOLK MA-PROVIDENCE RI- 433 PM EDT FRI AUG 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PROVIDENCE...EXTREME SOUTHWESTERN NORFOLK AND EXTREME SOUTHEASTERN WORCESTER COUNTIES HAS EXPIRED... THUNDERSTORMS HAVE MOVE NORTH OF RHODE ISLAND INTO SOUTHEAST AND SOUTH CENTRAL MASSACHUSETTS. THESE THUNDERSTORMS HAVE WEAKENED TO THE POINT WHERE THE THREAT OF DAMAGING WINDS OR LARGE HAIL HAS PASSED. LAT...LON 4213 7150 4198 7138 4189 7166 4196 7172 TIME...MOT...LOC 1951Z 233DEG 16KT 4199 7161 $$ BELK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 11:43 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 15, 11:43 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1143 AM EDT FRI AUG 15 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH NEW ENGLAND FROM THE WEST THIS AFTERNOON ...MOVING ACROSS THE REGION TONIGHT BEFORE EXITING LATER SAT. HIGH PRES WITH WARM AND DRY CONDITIONS WILL PREVAIL SUN INTO MON...THEN ANOTHER COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE REGION LATE MON NIGHT OR TUE. HIGH PRES SHOULD FOLLOW FOR WED AND THU. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHORTLY BEFORE NOON...LOTS OF SUNSHINE ACROSS CENTRAL AND EASTERN PORTIONS OF SOUTHERN NEW ENGLAND. AS A RESULT...HAVE BOOSTED FORECAST MAXIMUM TEMPERATURES TO NEAR 80 AT MANY LOCATIONS FOR THIS AFTERNOON. IT WAS AND SHOULD REMAIN CLOUDY WITH SOME SHOWERS IN THE NORTHERN BERKSHIRES NORTHEASTWARD INTO CHESHIRE COUNTY NH. THE WARMER AIR SHOULD LEAD TO MORE INSTABILITY. A FEW SHOWERS AND TSTMS WERE ALREADY POPPING UP IN UPSTATE NY. EXPECT TO SEE DEVELOPMENT AROUND 1 PM IN SOUTHERN NEW ENGLAND. SPC HAS REMOVED THE SLIGHT RISK OF SEVERE STORMS FROM OUR FORECAST AREA...BUT STILL THINK WE WILL SEE SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL FROM SCATTERED TO NUMEROUS THUNDERSTORMS. GFS PRECIPITABLE WATER VALUES INCREASE TO 1.5 G/KG. WIND FIELDS ARE FAIRLY WEAK. SHOWERS AND THUNDERSTORMS WILL HAVE SOME LOCALLY HEAVY RAINFALL WHICH MAY CREATE LOCAL URBAN AND POOR DRAINAGE FLOODING PROBLEMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... MAIN FOCUS FOR CONVECTION BEGINS TO SHIFT EAST AS THE COLD FRONT CROSSES THE REGION. CONTINUED THE MENTION OF LIKELY POPS...MAINLY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA WHERE THE THETA-E RIDGE AXIS WILL BE LOCATED. THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE SOME LOCALLY HEAVY RAINFALL DURING THE EVENING HOURS. THE THREAT FOR PRECIPITATION IS EXPECTED TO LESSEN AFTER 06Z. && .LONG TERM /SATURDAY THROUGH THURSDAY/... UPPER TROF IS NOW EXPECTED TO DEAMPLIFY AS IT LIFTS ACROSS NEW ENG DURING SAT. COLDEST TEMPS ALOFT WILL BE TO THE NORTH WITH 500 MB TEMPS -13C TO -15C ACROSS SNE. THIS WILL STILL BE ENOUGH TO GENERATE DECENT MID LEVEL LAPSE RATES NEAR 6.5 C/KM SO THERE WILL BE A THREAT OF TSTMS...BUT PROBABLY NOT TO THE EXTENT THAT WE THOUGHT EARLIER AS CONVECTIVE PARAMETERS ARE LESS FAVORABLE THAN THEY LOOKED YESTERDAY. MAIN FOCUS FOR CONVECTION ON SATURDAY SHOULD BE ACROSS EASTERN NEW ENG...ESPECIALLY IN THE MORNING. INSTABILITY AND MOISTURE AXIS IS LOCATED ACROSS SE MA 12-18Z SAT INVOF OF COLD FRONT WITH MLCAPES 500 TO LESS THAN 1000 J/KG. WE WILL HAVE CHC POPS ACROSS ALL SNE GIVEN FAVORABLE MID LEVEL LAPSE RATES BUT HIGHEST POPS TO THE EAST. ISOLD SEVERE WX POSSIBLE BUT CONFIDENCE IS LOW. DECENT MID LEVEL WIND FIELD SAT WITH 0-6KM SHEAR 35-40 KTS 12-18Z BUT INSTABILITY APPEARS TO BE THE LIMITING FACTOR. IF INSTABILITY IS GREATER THAN FORECAST...SEVERE WX MORE LIKELY. EXPECT SOME SUNSHINE DEVELOPING SAT FROM WEST TO EAST. WE BLENDED MAV/MET TEMPS AS MAV GUIDANCE LOOKED A BIT TOO WARM GIVEN 2M TEMP FIELD. MAXES SHOULD BE MOSTLY IN THE 70S BUT CLOSE TO 80 CT VALLEY. MORE UPSTREAM SHORTWAVE ENERGY ROATING AROUND BASE OF TROF WILL KEEP MEAN TROF ACROSS NEW ENG SAT NIGHT INTO SUN. HOWEVER...HIGH PRES WILL SETLLE SOUTH OF NEW ENG AND IT WILL BE DRIER AND INSTABILITY IS MINIMAL SO EXPECT DRY CONDITIONS. WE DISCOUNTED NAM SOLUTION OF STRONG SHORTWAVE LIFTING NE FROM MID ATLC COAST SAT NIGHT THROUGH SUN AS IT WAS AN OUTLIER. 850 MB TEMPS SUN +13C WHICH SUPPORTS 80-85 DEGREES. IT SHOULD BE DRY AGAIN ON MON AS GFS MAY BE A BIT TOO QUICK WITH NEXT COLD FRONT DROPING SOUTH INTO NORTHERN NEW ENG. UKMET AND ECMWF SLOWER WHICH WAS ACCEPTED SO ANOTHER WARM AND DRY DAY EXPECTED. 850 MB TEMPS AROUND +15 SO MAXES SHOULD REACH MID 80S WITH SOME UPPER 80S CT VALLEY. THERE ARE SOME SUBTLE TIMING DIFFERENCES AMONG MED RANGE GUIDANCE REGARDING NEXT UPPER TROF AND COLD FRONT...BUT GENERAL AGREEMENT THAT MAIN AMPLIFICATION WILL OCCUR EAST OF NEW ENGLAND LATE TUE INTO WED WITH MOSTLY A GLANCING BLOW FOR SNE. GGEM WAS AN OUTLIER WITH CLOSED LOW DEVELOPING JUST EAST OF NEW ENG. AS MENTIONED ABOVE...GFS IS A LITTLE FASTER THAN ECMWF/UKMET WITH TIMING OF COLD FRONT BUT DIFFERNCES ARE NOT BIG. EXPECT FROPA SOMETIME LATE MON NIGHT OR TUE AND HAVE INDIACTED CHC POPS DURING THIS TIME PERIOD. HIGH PRES BUILDS IN WED/THU FOR MOSUNNY AND DRY CONDITIONS BUT WE NEED TO MONITOR POSSIBLE TROPICAL SYSTEM WELL TO THE SOUTH. AMPLIFICATION OF TROF TO THE EAST WILL LIKELY DELAY THE UPPER RIDGE BUILDING INTO NEW ENG UNTIL THU. POSITION OF SFC HIGH EAST OF NEW ENG SHOULD KEEP HEAT TO THE WEST THROUGH THU...BUT TEMPS SHOULD STILL BE NEAR OR ABOVE NORMAL. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... THIS AFTERNOON...STILL HAVE LOCALIZED MVFR CIG AT BDL. OTHERWISE VFR CONDITIONS EXPECTED...BUT LOWERING TO LOCAL IFR IN SHOWERS AND THUNDERSTORMS WHICH WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES. LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL MAY OCCUR VCNTY ALL TERMINALS. TONIGHT...MVFR/VFR CEILINGS AND VSBYS IN FOG PATCHES. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SE TERMINALS THROUGH 06Z. LOCALLY REDUCED VSBYS AND CEILINGS TO IFR POSSIBLE. OUTLOOK...SATURDAY THROUGH TUESDAY... SATURDAY...MAINLY VFR...EXCEPT SOME MVFR IN SCT SHOWERS/TSTMS ESPECIALLY EASTERN TERMINALS DURING THE MORNING. SAT NIGHT THROUGH MON...VFR. TUE...BRIEF MVFR POSSIBLE IN SCT SHOWERS/TSTMS AS COLD FRONT MOVES THROUGH. && .MARINE... THIS AFTERNOON AND TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. UNDERCUT WNA GUIDANCE SLIGHTLY WITH 2-4 FOOT SEAS EXPECTED ACROSS THE OUTER WATERS. WEB CAMS SHOW THAT BREAKERS ALONG THE OUTER COAST ARE PROBABLY THE RESULT OF SWELLS FROM YESTERDAY/S DEPARTING OCEAN STORM. BUT CHECKS WITH THE BEACHES DID NOT SHOW EXCESSIVE SWELLS OR RIPS. OUTLOOK...SATURDAY THROUGH TUESDAY... WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD WITH GENERALLY SW FLOW. SW WINDS COULD BRIEFLY APPROACH SCA SOMETIME MON NGT OR TUE AHEAD OF THE COLD FRONT BUT CONFIDENCE IS LOW THIS FAR OUT. CUT BACK A BIT ON WNAWAVE GUIDANCE FOR MON NGT/TUE CAPPING SEAS AT 4 FT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC NEAR TERM...GAF SHORT TERM...STRAUSS LONG TERM...KJC/STRAUSS AVIATION...KJC/STRAUSS/GAF MARINE...KJC/STRAUSS/GAF
Hazardous weather outlook, Aug 15, 4:35 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 435 AM EDT FRI AUG 15 2008 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-160845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 435 AM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE AFTER 11 AM TODAY. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE GREATEST RISK WILL BE ACROSS NORTHERN CONNECTICUT...RHODE ISLAND AND CENTRAL AND WESTERN MASSACHUSETTS. SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY SHIFT TO THE SOUTH COAST AND SOUTHEAST MASSACHUSETTS TONIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT TONIGHT...BUT THERE IS A LOW PROBABILITY OF ISOLATED SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY WITH A LOW PROBABILITY OF SEVERE WEATHER...MAINLY ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS THROUGH EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 11 AM. MAZ022>024-160845- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 435 AM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR SOUTH AND EAST FACING BEACHES. SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-160845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 435 AM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 2:38 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 238 PM EDT FRI AUG 15 2008 MAZ005-013-015>019-151915- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 238 PM EDT FRI AUG 15 2008 AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES WEST OF WALPOLE...OR ABOUT 6 MILES NORTHEAST OF FRANKLIN...MOVING EAST AT 37 MPH. THIS THUNDERSTORM SHOULD BE NEAR... CANTON AND STOUGHTON BY 250 PM EDT... BRAINTREE AND RANDOLPH BY 300 PM EDT... HINGHAM AND WEYMOUTH BY 310 PM EDT... COHASSET AND 6 MILES NORTHWEST OF NORWELL BY 320 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
Special weather statement, Aug 15, 2:51 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 251 PM EDT FRI AUG 15 2008 MAZ013-015-016-151915- EASTERN NORFOLK MA-SUFFOLK MA-WESTERN NORFOLK MA- 251 PM EDT FRI AUG 15 2008 AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHEAST OF WALPOLE...OR ABOUT 10 MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 19 MPH. THE THUNDERSTORM WILL BE NEAR... CANTON AND WESTWOOD BY 300 PM EDT... HYDE PARK AND 6 MILES SOUTHEAST OF ROSLINDALE BY 310 PM EDT... RANDOLPH AND MILTON BY 320 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
Special weather statement, Aug 15, 2:57 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 257 PM EDT FRI AUG 15 2008 MAZ012-013-015-016-RIZ001-151930- EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA- 257 PM EDT FRI AUG 15 2008 AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER FRANKLIN...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM SHOULD BE NEAR... NORFOLK AND FOXBOROUGH BY 310 PM EDT... CANTON AND SHARON BY 320 PM EDT... AND STOUGHTON AND RANDOLPH BY 330 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
Special weather statement, Aug 15, 3:39 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EDT FRI AUG 15 2008 MAZ012-RIZ001-152015- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA- 339 PM EDT FRI AUG 15 2008 AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES SOUTH OF MILLVILLE...OR ABOUT 5 MILES WEST OF WOONSOCKET...MOVING EAST AT 7 MPH. THIS THUNDERSTORM SHOULD BE NEAR... MILLVILLE BY 350 PM EDT... WOONSOCKET AND 7 MILES NORTH OF LINCOLN BY 410 PM EDT... AND CUMBERLAND BY 420 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
Special weather statement, Aug 15, 3:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 344 PM EDT FRI AUG 15 2008 CTZ003-004-MAZ011-152015- EASTERN HAMPDEN MA-TOLLAND CT-WINDHAM CT- 344 PM EDT FRI AUG 15 2008 AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES WEST OF UNION...OR ABOUT 10 MILES NORTH OF MANSFIELD...MOVING NORTHEAST AT 6 MPH. THIS THUNDERSTORM SHOULD BE NEAR...UNION BY 410 PM EDT...AND HOLLAND BY 420 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:05 PM EDT | Areal Flood Advisory | BOX | Norfolk | 3 hr |
| Aug 15, 3:31 PM EDT | Areal Flood Warning | BOX | Norfolk | 3 hr |
| Aug 15, 3:48 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 42 min |
| Aug 15, 4:11 PM EDT | Areal Flood Advisory | BOX | Plymouth | 3 hr |
| Aug 15, 4:36 PM EDT | Areal Flood Warning | BOX | Plymouth | 3 hr |
| Aug 15, 4:55 PM EDT | Areal Flood Advisory | BOX | Hampden, Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| Aug 15, 5:10 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 15, 6:09 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 3 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Rhode Island, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.